CSN Login
Members Online: 15

warning...I'm gonna whine

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

I HAAATE decadron!

I've only gained 4 pounds on the scale, but my stomach feels so bloated and fat ALL the time. I'm eating even when I'm not hungry, eat to the point of feeling simply gross. I'm having muscle cramps in my hands, feet, and legs.

On one level, the decadron makes me feel totally anxious and jittery. I'm impatient (a struggle for me anyway), grouchy. And then there is another level of rads fatigue...jittery fatigue, yuck!

I can feel the roundness in my face, feel it in my feet, feel it in my LE places.

On the plus side, my rads onc said I could start tapering off whenever I'm ready. So I reduced my dose yesterday by 2mg. I'll stay with that till I see him again on Tuesday. Also on the plus side, only 5 treatments left, one week. I'm almost done, and the countdown begins.

Thank you all for listening and letting me whine.

Hugs,

Linda

MAJW
Posts: 2515
Joined: May 2009

NEVER apologize for whining!!!! You have ever right and reason! I totally get it! You'll feel so much better, once off the Decadron..and the weight gain will go away..... I get a bag of it before each chemo and it screws up my sleep for about 3 days...up at all hours and then a long daytime it's a nasty drug, but a needed one...I hated it when I was on it long term....

And I am so glad this coming week is your last for the brain rads......whew! Again I know first hand what you're going through....hopefully you won't have the awful fatigue that I experienced.....started about a week after I was finished.....just rest when ever you can...

Rooting you on to the finish line of rads!!!!! I have a feeling the pink bus will show up on your last day....my pink bus tutu is ready! A sorry sight for sure.....lol
Great Big Hugs,
Nancy

carkris's picture
carkris
Posts: 4523
Joined: Aug 2009

you are far form whiney! Steroids are potent drugs, that can be helpful but have so many side effects. I am so glad you are almost done and are starting to taper. Remember its an effective wayto kill those nasty nasty @#$# cancer cells. We love you!

rallendorfer
Posts: 245
Joined: May 2012

But, as the sisters have said, we know it is for a good end result. Did you know it also elevates your sugar? Just found that out this last time at the Oncologist. Still, we need it to do a couple of things that I am aware of. I know it is a big inhibitor of allergic reaction to the chemo drugs, and it is used as an anti-nausea. Do you know what it is supposed to be doing for you for the rads?

Almost there....can you smell the coffee at the finish line? I can hardly wait until coffee tastes like coffee again. I hope this week seems to fly by for you!
{{{{Hugs}}}}
Rebecca

MAJW
Posts: 2515
Joined: May 2009

Decadron is used during brain rads to prevent swelling of the brain....

Hugs, Nancy

Pam5
Posts: 232
Joined: Jul 2011

You are so brave and uncomplaining, Linda. I've taken Decadron off and on and it SUCKS!!! But it does cut swelling down and sometimes we have to do that.

Hugs,
Pam

camul's picture
camul
Posts: 2119
Joined: Dec 2010

I am part of this club. I get Decadron every Monday and one of my sons says I am lile a.crack wh**e for the next 2 days till it balances out. I always know that my house cleaning day is Tuesday because I can't stop moving. Then by Wednesday afternoon I have crashed and I sleep most of the next few.days. My weight has gone up since starting and I am short fused (although I really dont notice til it is pointed out, and they definately call me on it). Glad you are weaning off already and almost done with rads.
Prayers and always hope for he best for you and your family Linda.
Carol

Lighthouse_7's picture
Lighthouse_7
Posts: 1566
Joined: Jan 2010

Oh Linda, Whine away and you are so right about Decadron. Stay strong my friend and I'm praying for you.
You are a strong warrior!
Hugs,
Wanda

Different Ballgame's picture
Different Ballgame
Posts: 870
Joined: Jan 2010

Linda,

You have never whined!!! So....you are entitled to do it now. Hopefully, the good thing is that the side effects are temporary. Will you be off the decadron after the rad treatments?

Lots of Hugs,
Janelle

disneyfan2008
Posts: 5488
Joined: Oct 2010

linda:

All whining accepted here....

I have no experience with decadron----but willing to listen (aka read)

Denise

I can some way relate...from Steriods gained over 25 lbs...uncomfortable etc..(for other health issue not BC)

Bella Luna's picture
Bella Luna
Posts: 1575
Joined: Aug 2009

Ahhh... you have every right to vent, Linda. I remember those drugs and the side effects they cause. So glad to hear you are near the end with rads! You are getting through this ordeal and making your way to the finish line! Hooray for Linda!

Hugs.

CypressCynthia's picture
CypressCynthia
Posts: 4015
Joined: Oct 2009

You never whine! You are ventilating with every right to do so. Decadron is a nasty drug, isn't it? I feel so hyped up on it, but also tired because I can't sleep. I guess the word is "wired."

Linda, I admire your courage and grace so much. Keep fighting! Glad you are nearly done. Big hugs!

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

Nah. I call it getting the treatment that's going to help you, along with all the nasty side effects, but doing it anyway. That's called courage. So glad to hear you can start weaning off the Decadron. Crazy, but necessary drug.

Keep looking ahead, Linda, to that light coming toward you at the end of this tunnel. You're almost there and, as always, you're doing it with great courage and class.

Love and hugs, Renee

Frankie Shannon
Posts: 457
Joined: Oct 2011

Whine all you what thats what where hear for,i'm on Tamoxifen and gained 17lbs all in the stomach and some on the hips but the stomach bugs me the most as even after 6 children and in my sixties and never had fat there it,I'm felling for you.Glad every thing else seems to be going well for you.
Hugs Frankie

MsGebby's picture
MsGebby
Posts: 659
Joined: Oct 2011

OH WAIT!!! not that kind of WINE. hehe Hope you don't mind a little bit of silly.

I am happy that the countdown begins. You actually aren't whining. You are anxious to get this over with. I am cheering you on.

Keep on doing what you are doing. I mean, each new road block just gets blasted away because you are never a quitter. I love that about you.

I am counting down with you and pray that as you get closer to that day, your spirits lift and you find inner peace.

Luvya g/f

Mary

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network